Last Tuesday I went in for an iron infusion. I've had many in the past, however the nurse told me the changed theirs to a new one called Injectafer. I used to get Ferraheme. Anyway, I didn't feel well for the wed and Thursday after and then Friday morning I woke up with a 103 fever and horrid body aches. I couldn't even get up. I called the nurses over there and they said it's just a coincidence and it shouldn't have anything to do with the infusion. By Sunday morning I was fine as if nothing had ever happened. I had no other symptoms so there's no way it was the flu. I just don't think it was a coincidence. And now tomorrow i'm supposed to get number two infusion and I'm kind of nervous about it. Has this happened to anyone else? I've never, ever had a problem with these infusions but this was a new "brand" I never had before.
Replies sorted oldest to newest
I looked at the product information and nearly all the reactions were immediate, during infusion. There were a few reports of fever that were reported by patients, but it was not validated. Otherwise, the safety profile is as good, if not better, than the other products. That is probably why they switched.
Unfortunately, the only way to know for sure is to see if the same symptoms appear after your next infusion. If they do, you can assume you have a hypersensitivity and I would not risk a third infusion.
103 is pretty high. If you do have a recurrence I'd suggest taking some acetaminophen to help keep the fever down.
Thank you both. I go back today so I guess I'll find out. If it happenes again I'll know. This would be the last one anyway as they only give it in two doses. I always had great luck with Fereheme.....I would have to go back to that. I did take Tylenol that day and it brought it down to 101. It was just nasty. I can't remember in a long time having a fever that high.
On further consideration I think it's an error to give you the Injectafer today. There's just no good reason to give you a medication to which you (probably) had a drug reaction, instead of a medication you tolerate well. In any case, good luck!
I had read that brand of iron was supposed to give people less reactions which i think was one reason why they switched to it. Let us know what happens.
Can I also ask you as someone who gets regular iron infusions - how often you schedule them and if you get 100 or 200 dose at a time?
I usually go twice a year so at each 6 month mark it seems I need a boost. I see a hematologist. I never asked them the dosage so I'm not sure....I'm only aware of the name brand of the iron. That they always tell me. Yes, you're right the nurse said they switched to the Injectafer because it had such a great safety record.
I did go today and I once again told the nurse what happened. We decided to go ahead with the infusion so I will just have to wait and see. Hopefully nothing will happen this time!